Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

A new approach to the theory of classical hypergeometric polynomials


Authors: José Manuel Marco and Javier Parcet
Journal: Trans. Amer. Math. Soc. 358 (2006), 183-214
MSC (2000): Primary 33D15, 33D45
Published electronically: December 28, 2004
MathSciNet review: 2171229
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we present a unified approach to the spectral analysis of a hypergeometric type operator whose eigenfunctions include the classical orthogonal polynomials. We write the eigenfunctions of this operator by means of a new Taylor formula for operators of Askey-Wilson type. This gives rise to some expressions for the eigenfunctions, which are unknown in such a general setting. Our methods also give a general Rodrigues formula from which several well-known formulas of Rodrigues-type can be obtained directly. Moreover, other new Rodrigues-type formulas come out when seeking for regular solutions of the associated functional equations. The main difference here is that, in contrast with the formulas appearing in the literature, we get non-ramified solutions which are useful for applications in combinatorics. Another fact, that becomes clear in this paper, is the role played by the theory of elliptic functions in the connection between ramified and non-ramified solutions.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 33D15, 33D45

Retrieve articles in all journals with MSC (2000): 33D15, 33D45


Additional Information

José Manuel Marco
Affiliation: Department of Mathematics, Universidad Autónoma de Madrid, Madrid 28049, Spain

Javier Parcet
Affiliation: Department of Mathematics, Universidad Autónoma de Madrid, Madrid 28049, Spain
Email: javier.parcet@uam.es

DOI: http://dx.doi.org/10.1090/S0002-9947-04-03620-7
PII: S 0002-9947(04)03620-7
Keywords: P-sequence, hypergeometric operator, Taylor and Rodrigues formula
Received by editor(s): July 17, 2003
Received by editor(s) in revised form: January 8, 2004
Published electronically: December 28, 2004
Article copyright: © Copyright 2004 American Mathematical Society